MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751155
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that aspiration failure occurred during ultrasound (us) and irrigation/aspiration (ia) mode of surgery.The procedure type was unknown.The surgery was completed after replacing the product with another one.The involved eye and the patient identifier are not available.There was no patient impact.
 
Additional Manufacturer Narrative
The used pak was visually inspected and no obvious defects were found.The ball in the drip chamber¿s check valve moved freely per specification.The small parts tray (smpt) was returned.The returned manifolds, connectors, and components were found to be in good condition.The connectors were connected to the cassette and handpiece without any interference.The returned product was tested using the system console with the current software.The product could prime and tune with the ultrasonic handpiece, the 0.9-millimeter (mm) aspiration bypass system (abs) tip and returned infusion sleeve successfully.Fluid flowed from the balanced salt solution (bss) bottle to the drain bag without any interfering.No message code appeared on the screen.No bubble or air leakage was observed from the returned cassette, manifolds, connectors, and components.No leakage was detected from the pump elastomer or on the pump area of the fluidics module.The cleaning process was able to be performed after functional testing was completed.The irrigation and aspiration flow rates were measured and found to be within specifications.Fluid flowed from the bss bottle through the irrigation path continuously, no fluidic anomalies were identified during inspection and functional testing.We were unable to replicate the customer's experience during laboratory evaluation.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received; the investigation was unable to identify the root cause or origin of the reported event as the product functioned per specifications.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.No further investigative or manufacturing actions are warranted at this time due to the product meeting specifications.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23024376
Report Number1644019-2025-03350
Device Sequence Number21227988
Product Code LRO
UDI-Device Identifier00380657511556
UDI-Public(01)00380657511556(17)261031(11)241116(10)1754MW
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751155
Device Lot Number1754MW
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown